MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CCA0T0
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported that during an intraocular lens (iol) implant procedure, lens was implanted successfully but the crack on the blue plunger.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.Photo review: provided photo shows what appears to be a blue plunger of an company device.The plunger appears to be fully advanced outside the nozzle tip.There appears to be a crack on the nozzle tip.The reported "crack on the blue plunger" cannot be determined from the provided photo.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.11.The product was not returned for analysis.A photo was returned, damage was observed to the nozzle tip in the retuned photo.Provided photo shows what appears to be a blue plunger of a company device.The plunger appears to be fully advanced outside the nozzle tip.There appears to be a crack on the nozzle tip.The reported "crack on the blue plunger" cannot be determined from the provided photo.We are unable to determine the root cause for the reported complaint "crack on the blue plunger".The returned photo show damage to the nozzle tip, this could be interpreted as the reported "crack on the blue plunger".The dfu instructs to inspect the company device nozzle before use, inspect device nozzle for damage, particulates, or deformation.Ensure that device is completely intact and that the plunger and lock-out assembly have not been moved.If the device does not pass the inspection criteria, use another company intraocular lens (iol) and company delivery system.All company devices are 100% cosmetically inspected as per approved manufacturing procedures and the observed damage would not meet our current release criteria.Based on these investigation findings, we are unable to verify that the damage was present when opened and if the device contributed to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23485865
Report Number9612169-2025-02222
Device Sequence Number21389390
Product Code HQL
UDI-Device Identifier00380652397261
UDI-Public(01)00380652397261(17)290619(11)250621(10)26051696
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCA0T0
Device Lot Number26051696
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer01/06/2026
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/21/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown